Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 28, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 4, 2001, 7:03 AM EDT for Jackson County, Kentucky. It was in force for 42 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 4, 2001, 7:03 AM EDT (11:03 UTC)
- Expired
- Jun 4, 2001, 7:45 AM EDT
- In force
- 42 min
- Issued by
- NWS Jackson, KY
- Area
- Whole counties
County Jackson County, KY
The radar
The Jackson,KY radar (KJKL), 64 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 7:30 AM EDT | Hail 0.75 | Gray Hawk, KY |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KJKL 041104 SVRJKL KYC109-041145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON KY 703 AM EDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... JACKSON COUNTY * UNTIL 745 AM EDT * AT 703 AM EDT...RADAR INDICATED A SEVERE THUNDERSTORM ABOUT 8 MILES EAST OF MOUNT VERNON... MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR SANDGAP AT 715 AM EDT. NEAR NORTHWEST OF MCKEE AT 720 AM EDT. VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM...MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE JACKSON WEATHER SERVICE FORECAST OFFICE. $$ GREIF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:05 AM EDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 4, 3:05 AM EDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 305 AM EDT MON JUN 4 2001 06Z SFC ANALYSIS SHOWS WEAK HIGH PRESSURE RETREATING OFF TO THE NORTHEAST UNDER THE ONSLAUGHT OF DEEP LOW PRESSURE OVER THE SOUTHERN PLAINS. THIS LOW/S INVERTED TROUGH/WARM FRONT EXTENDS INTO THE WESTERN TENNESSEE VALLEY AND RUNS JUST SOUTH OF THE KENTUCKY BORDER. JUST NORTH OF THIS BOUNDARY SCATTERED SHOWERS AND THUNDERSTORMS ARE CROSSING EAST KENTUCKY WHILE FURTHER WEST A MCS IS GOING STRONG IN NORTHWEST MISSOURI AND POSSIBLY ANOTHER DEVELOPING OVER SOUTHERN ILLINOIS. ALL THIS SHOWS UP WELL ON SATELLITE WITH THE VERY COLD CLOUD TOPS OF THE MIZZOU COMPLEX AND ANCILLARY STORMS DOWNSTREAM. THE MODELS ARE IN DECENT AGREEMENT FLATTENING OUT THE PATTERN OVER THE EASTERN HALF OF THE COUNTRY. THIS WILL LEAVE EAST KENTUCKY IN FAST FLOW WITH THE JET STREAM JUST TO THE NORTH. THE MODELS OFFER A VARIETY OF SCENARIOS DEPENDING ON THEIR PLACEMENT AND TIMING OF WEAK SHORTWAVES ROLLING OVER KENTUCKY. ACCORDINGLY...WILL NOT KEY IN ON ANY ONE SOLUTION AND TAKE THEM ALL AS AN AGGREGATE THAT POINT TO PLENTY OF OPPORTUNITY FOR MCS DEVELOPMENT AND SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. THE SFC FEATURES ARE LIKEWISE ALMOST NEGLIGIBLE. THE WARM FRONT VERY SLOWLY MOVES NORTH AS THE LOW COMES OUT OF THE SOUTHERN PLAINS PWS WILL REMAIN AROUND 1.5 INCHES WITH DEWPOINTS CLIMBING INTO THE LOWER AND MIDDLE 60S. FOR THE NEXT TWO DAYS WE WILL BE AT THE MERCY OF CONVECTIVE COMPLEXES INITIATED TO THE NORTHWEST...DIFFLUENT THICKNESS SENDING THEIR REMAINS THIS WAY...AND THE OUTFLOW BOUNDARIES FROM SAID COMPLEXES. THINGS BEGIN TO BECOME MORE ORDERLY ON WEDNESDAY AS A LOW EJECTS NORTHEAST ALONG THE STALLED BOUNDARY AND EVENTUALLY TAKE EVERY THING BACK SOUTHEAST OF HERE BY THURSDAY. GIVEN ALL THAT WILL KEEP THE FORECAST FAIRLY WET THROUGH WEDNESDAY ...WITH BEST CHANCES DURING THE DAYS THANKS TO THE DIURNALLY INFLUENCED INSTABILITY. AS THE WARM FRONT MOVES ON NORTH WE WILL SEE TEMPERATURES RISE BACK UP TOWARD SEASONAL NORMS FOR THE NEXT THREE DAYS. MAV AND NGM NUMBERS ARE AGAIN CLOSE AND SEEM REASONABLE...WILL NOT STRAY T-OO FAR...HOWEVER WILL UP POPS IN MOST PERIODS. WORK ZONES AVAILABLE SHORTLY IN THE AFOS PRODUCT SDFOZFJKL. .JKL...NONE. GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 4:48 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski, Rockcastle | 27 min |
| Jun 4, 5:14 PM EDT | Severe Thunderstorm Warning | JKL | Jackson | 31 min |
| Jun 4, 5:18 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 27 min |
| Jun 4, 5:24 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox | 36 min |
| Jun 4, 5:32 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Leslie, Perry | 28 min |
| Jun 4, 5:32 PM EDT | Severe Thunderstorm Warning | JKL | Owsley | 28 min |
| Jun 4, 5:40 PM EDT | Severe Thunderstorm Warning | JKL | Laurel | 35 min |
| Jun 4, 5:43 PM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 6 hr |
| Jun 4, 5:43 PM EDT | Flash Flood Warning | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 18 hr |
| Jun 4, 5:56 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 49 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.